Arkansas, 2017

Flood in Arkansas, March 10 to 19, 2017

March 10 to 19, 2017 · NWS LZK · 1 event in 1 county or zone

on the Cache River. The flooding was from March 10 to 19 before more flooding at the end of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought some flooding to northeast Arkansas...on the Cache River. The flooding was from March 10 to 19 before more flooding at the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 10, 6:35 AM CST, 7 hours 25 minutes earlier.

Area forecast discussion, Mar 10, 6:35 AM CST, 7 hours 25 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Little Rock AR
635 AM CST Fri Mar 10 2017

.AVIATION...
Low clouds/MVFR ceilings will be noted this morning over the
southern half of Arkansas. Later this morning, VFR conditions
will return. It will be mostly clear this afternoon and evening.
Clouds will increase again after midnight tonight.

Winds today will be northeast at 10 to 20 mph, with gusts
from 18 to 28 mph. Winds tonight will be east/northeast
at 6 to 12 mph. (46)
&&

.SHORT TERM...Today Through Saturday Night
A cold front will push to the south of Arkansas today. Behind the
front, a large area of high pressure will start building from the
upper Midwest toward the Ohio Valley. Clockwise flow around the
high will produce breezy northeast winds. This will especially be
the case in the eastern half of the state, with a Lake Wind
Advisory posted.

Winds will diminish and will become less gusty tonight.
Temperatures in the north should dip to around freezing or a
little below. Given that plants are beginning to sprout, opted
to issue a Freeze Warning for about the northern two rows of
counties.

Late tonight and especially Saturday, a storm system will interact
with the front to the south. Clouds will increase and thicken,
with rain becoming widespread. Models continue to show enough
cooling aloft to support snow in northeast Arkansas, and that
should happen Saturday afternoon/evening.

Moisture will quickly leave the building Saturday night, so
snow will not last long. Given this and warm ground temperatures,
went with small accumulations of an inch or less.
&&

.LONG TERM...Sunday Through Thursday
An upper ridge will be over the west coast to begin the period.
This will provide northwest flow to Arkansas. A short wave trough
comes through the state Monday, forming a closed low over the Ohio
River Valley Tuesday. Northwest flow returns to Arkansas Tuesday.
The upper ridge moves very slowly east through Thursday.

A cold front will move through the Plains Sunday evening and
overnight. This will bring increasing chances of precipitation to
the area. With cold air in place...snow chances will return to the
north Sunday night. Only expect a couple of tenths of an inch in the
northeast. Rain may mix with snow across other parts of north and
cenral Arkansas. The system should move east of the state by mid day
Monday...and the cold front will move nearly to the east coast by
Tuesday morning. High pressure settles over the area Tuesday and
Wednesday. A short wave moves through Wednesday night and
Thursday with a chance of showers. A slow warming trend will begin
Monday and continue through the end of the period.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     55  33  39  26 /  10  10  70  70
Camden AR         65  42  53  33 /  20  10  60  80
Harrison AR       54  32  37  25 /   0  10  80  50
Hot Springs AR    63  40  48  31 /  10  10  70  80
Little Rock   AR  61  37  46  31 /  10  10  70  80
Monticello AR     64  41  52  34 /  20  10  50  80
Mount Ida AR      63  39  47  30 /  10  10  70  80
Mountain Home AR  53  31  35  24 /   0  10  80  60
Newport AR        55  32  39  27 /  10  10  70  70
Pine Bluff AR     62  39  49  32 /  10  10  60  80
Russellville AR   60  37  43  28 /  10  10  80  70
Searcy AR         57  34  42  27 /  10  10  70  80
Stuttgart AR      60  37  47  31 /  10  10  60  80
&&

.LZK Watches/Warnings/Advisories...
Lake Wind Advisory until 3 PM CST this afternoon FOR Arkansas-
Bradley-Calhoun-Cleburne-Cleveland-Dallas-Desha-Drew-Faulkner-
Grant-Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe-
Ouachita-Prairie-Pulaski-Saline-Sharp-White-Woodruff.

Freeze Warning from 3 AM to 9 AM CST Saturday FOR Baxter-Boone-
Fulton-Izard-Marion-Newton-Searcy-Sharp-Stone.

&&

Short Term...46 / Long Term...51
Hazardous weather outlook, Mar 10, 5:00 AM CST, 9 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CST Fri Mar 10 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
500 AM CST Fri Mar 10 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A cold front will exit to the south today. A large area of high
pressure will start building from the upper Midwest to the Ohio
Valley. Clockwise flow around the high will produce breezy northeast
winds in Arkansas, especially over the eastern half of the state.
Wind speeds will average 15 to 25 mph, with some gusts over 30 mph
possible.

At or slightly below freezing temperatures are expected tonight
in about the northern two rows of counties. This will stress plants,
especially those that have sprouted given mild temperatures
recently.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

A storm system tracking along the aforementioned front will bring
rain back to the area on Saturday. It will be much cooler, and
likely cold enough in parts of the north for a light wintry mix
Saturday afternoon and evening. Light accumulating snow up to one
inch will be possible in the northeast.

By Sunday morning, a widespread freeze is in the forecast. This will
include much of the state. A hard freeze will be noted in the
Ozarks, with temperatures falling to the mid 20s. A similar freeze
is expected Tuesday night.

Yet another system system will move through Sunday night and Monday.
There will be a brief period of light rain across the north, with a
chance of light snow in the northeast.

A slow warming trend will follow, with one more system late
Wednesday and Thursday. The system will bring a chance of
showers.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

46/51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
March 10, 2:00 PM CST to March 19, 7:30 AM CST
Where
Woodruff County, 0.8 mi WSW of Riverside to 0.21 mi NNW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.274, -91.242

Heavy rain brought flooding to the Cache River.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, March 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 685219.